MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD 16X6 80CM; DILATOR, ESOPHAGEAL

CORDIS CASHEL MAXI LD 16X6 80CM; DILATOR, ESOPHAGEAL
Catalog Number 4171660S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The maxi ld 16x6 80cm balloon ruptured during the procedure.There were no reported patient injuries.The target lesion was a fibrous iliac vein.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover and no difficulty removing the stylet or any of the sterile packaging components.The same indeflator used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon inflated normally.The balloon was inflated to nominal pressure.The balloon catheter was removed easily.A non-cordis balloon was used to complete the procedure.The device was not returned for analysis.A product history record (phr) review of lot 82159289 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ and ¿packaging/pouch/box removal difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a fibrous vein and procedural factors such as difficulty removing the device from the storage hoop may have contributed to the reported event.According to the safety information in the instructions for use ¿open the pouch, take the hub and gently take the catheter out.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the maxi ld 16x6 80cm balloon ruptured during the procedure.There were no reported patient injuries.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover and no difficulty removing the stylet or any of the sterile packaging components.The same indeflator used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon inflated normally.The balloon was inflated to nominal pressure.The balloon catheter was removed easily.The target lesion was a fibrous iliac vein.A non-cordis balloon was used to complete the procedure.The device will not be returned for analysis.

Brand Name
MAXI LD 16X6 80CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8252638
Report Number9616099-2019-02639
Device Sequence Number2124744
Product Code KNQ
UDI-Device Identifier20705032002582
UDI-Public20705032002582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number4171660S
Device Lot Number82159289
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight66